Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 56, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 29, 2022, 1:18 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2022, 1:18 PM MDT (19:18 UTC)
- Expired
- Jul 29, 2022, 3:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:25 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 29, 11:25 AM MDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1125 AM MDT Fri Jul 29 2022 ...Updated for 18Z TAF Discussion... .AVIATION...18Z TAF CYCLE We will see another round of afternoon and evening thunderstorms today, but my confidence on where the storm will form and move is not high enough to mention them in the TAFs. More than likely we will see some mid and high ceilings this afternoon and that will be about it. If a storm does approach one of the TAF sites, we could see some brief MVFR ceilings or visibilities. Storm motion today will be slowly to the east. We could see some outflow boundaries from thunderstorms, but they will likely stay below 40 mph. The threat for thunderstorms will diminish after midnight. By early Saturday morning we will have some high and mid clouds, but likely we will not have any ceilings. Our surface winds Saturday in the morning will be light from the southeast or light and variable. && .PREV DISCUSSION...356 AM MDT Fri Jul 29 2022... .SYNOPSIS... Daily thunderstorm chances will continue, especially for areas along and west of the Continental Divide. Thunderstorm chances will decrease for the weekend and early next week, with the Texas lowlands least likely to see storms. By mid-week, storm chances increase again area wide into late next week. Highs will run a few degrees above normal. && .DISCUSSION... .SHORT TERM...Friday and Friday night... An MCS moving into the NM bootheel (Hidalgo/Luna counties) and eastern AZ this morning is the focus of rainfall across the Borderland this morning. Last night's sounding for EPZ had 1.03" of PW value, and where GOES TPW values are available, there are still 1.10"+ across our western zones. In addition, surface dew points are in the 60s in this area. Needless to say, localized flooding will be possible with storms associated with this UL feature. Especially if showers/storms can tap into the instability that models show is sitting in this area. CAMs have been underperforming tonight's rain chances. However, the the MCS and subsequent storms should move out of the CWA well before sunrise. As we go into today, the overall synoptic setup doesn't change a lot from the past few days. Elongated high pressure across the SE US, with it's westward extent nosing into (roughly) central NM continues today. Another area of UL high pressure sits over N CA, with a plume of subtropical moisture flowing between these features. There is a hint of this plume moving a bit west today, however, our moisture levels will remain largely unaffected with 1.1-1.2" of PW relatively uniformly distributed across the FA. The exception may be a node of 0.9" PW in the Gila and Sacs. Regardless, without any major trigger for storm development, we'll see another typical monsoonal afternoon with storms starting in the mountain zones due to orographic lift, trickling down to the lowlands due to outflow boundary propagation tapping into 500-1000 J/KG of SBCAPE. Storm motions will be slow to the NW, meaning that the localized flooding concerns continue. DCAPE is low overall, but a localized strong gust to 40 mph or so can't be ruled out. Storms will begin to subside after dark, ending around midnight. High temps today just below seasonal average, but similar to yesterday. One item of note that will be worth watching tonight: a frontal boundary stretching from generally NE NM through the TX panhandle will drop south today/tonight, bringing an increasing flood threat to areas it moves through. Previous model runs kept this feature north of us. However, the GFS is hinting that this feature may drop into our northern zones by morning. There isn't a signal for this with CAMs just yet. Regardless, something to watch. && .LONG TERM... Broad subtropical ridge across the Gulf States will begin expanding westward on Saturday, which will start a downward trend in moisture and thunderstorm coverage, especially for eastern areas. By Sunday this westward expansion will result in the high centering over NM with continued import of dry air into eastern areas, especially at mid and upper levels. The Euro is more aggressive with this drying, dropping afternoon dewpoints to around 40. With the drier air in place, thunderstorm coverage will drop with numerous thunderstorms over the Gila in the afternoon, scattered lowland storms mainly west of the divide, few to no lowland storms east of the Divide with scattered storms in the Sacs. The UL high will strengthen and meander over NM, keeping this basic pattern in place through Tuesday. Highs will also warm during this time frame with lowland locations in the upper 90s to near 100. Models differ on the upper air pattern starting on Wednesday. The GFS shows the high pushing northwest toward the Colorado River Valley, forcing monsoonal moisture eastward across the entire CWA. The Euro shows the high forming over the Central Plains, focusing the moisture plume over the AZ/NM state line. For our western zones, the differences in upper air pattern are trivial, but for the eastern zones, the differences will make a difference in storm coverage with the GFS bringing more storms. By Thursday though, in spite of the differences with the high's location, the monsoonal plume is expected to be more centered toward NM, which will increase storm chances and coverage while also bringing highs back downward. Nevertheless, best storm chances will remain across the western half of the CWA, which has been the case most of this monsoon season so far. && .FIRE WEATHER... Fire weather concerns remain at bay through the period due to monsoonal moisture lingering, creating daily storm chances. Min RH's will be generally 25 to 40 percent in the lowlands and 40 to 50 percent in the mountains and western areas. A slight drying period appears to start on Sunday for our eastern zones persisting through the middle of next week. Areas west of the Rio Grande River, along with area mountains will continue to see afternoon daily precip chances. Temperatures will be right around normal Friday through Sunday becoming a couple degrees warmer by the first of next week with the slightly drier air. Ventilation rates will be poor to good each day. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 96 74 97 75 / 10 30 10 30 Sierra Blanca 90 70 91 71 / 20 20 20 20 Las Cruces 96 70 96 70 / 20 40 20 40 Alamogordo 93 69 93 70 / 30 30 30 30 Cloudcroft 68 50 69 52 / 60 40 50 30 Truth or Consequences 91 69 92 70 / 30 50 40 40 Silver City 83 63 84 63 / 50 50 60 50 Deming 93 69 94 69 / 30 30 20 40 Lordsburg 90 68 91 68 / 40 40 40 40 West El Paso Metro 95 74 96 75 / 10 30 10 30 Dell City 95 70 95 70 / 20 10 10 20 Fort Hancock 97 72 97 73 / 20 20 10 30 Loma Linda 89 68 88 68 / 20 30 20 30 Fabens 96 72 96 73 / 10 20 0 30 Santa Teresa 93 70 94 71 / 10 30 10 40 White Sands HQ 94 73 94 73 / 30 40 20 40 Jornada Range 93 70 93 71 / 30 40 20 40 Hatch 94 70 94 71 / 30 40 20 40 Columbus 93 70 94 71 / 20 30 20 40 Orogrande 94 70 93 71 / 20 30 20 30 Mayhill 79 55 79 58 / 50 40 50 30 Mescalero 78 55 79 56 / 60 40 50 30 Timberon 78 55 79 56 / 40 30 40 30 Winston 83 61 83 62 / 50 50 60 40 Hillsboro 89 65 89 66 / 40 40 40 40 Spaceport 91 68 92 68 / 30 40 30 40 Lake Roberts 81 57 82 58 / 60 50 60 40 Hurley 89 65 89 65 / 40 40 40 40 Cliff 90 60 92 61 / 50 40 50 40 Mule Creek 85 62 85 63 / 60 40 60 40 Faywood 88 65 88 66 / 40 40 40 40 Animas 89 65 90 67 / 40 50 40 50 Hachita 89 65 90 67 / 30 50 30 40 Antelope Wells 89 64 89 65 / 50 50 50 50 Cloverdale 83 61 84 62 / 60 60 60 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/15
Hazardous weather outlook, Jul 29, 12:34 PM MDT, 44 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1234 PM MDT Fri Jul 29 2022 NMZ401>417-TXZ418>424-301845- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1234 PM MDT Fri Jul 29 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight We will see scattered mountain and lowland thunderstorms this afternoon and evening. The main threat will be heavy rain, as slow moving storms will be capable of dropping 1 to 2 inches of rain in a very short amount of time. The best chance for rain and isolated flash flooding will be west of the Rio Grande. .DAYS TWO THROUGH SEVEN...Saturday through Thursday We will continue to see a chance for lowland and mountain thunderstorms each day through the middle of next week. We will see lower rain chances for Monday and Tuesday, but then rain chances go back up on Wednesday. Again the best chances for rain and isolated flash flooding will be west of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:02 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 28, 6:18 PM MDT | Areal Flood Advisory | EPZ | Otero | 117 min |
| Jul 28, 6:48 PM MDT | Special Weather Statement | EPZ | Doña Ana | 27 min |
| Jul 28, 6:52 PM MDT | Special Weather Statement | EPZ | Doña Ana | 23 min |
| Jul 28, 7:27 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Jul 28, 7:51 PM MDT | Special Weather Statement | EPZ | Luna | 39 min |
| Jul 28, 8:22 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 28, 8:32 PM MDT | Special Weather Statement | EPZ | Luna | 43 min |
| Jul 28, 11:42 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 12 min |
| Jul 29, 1:01 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Jul 29, 1:07 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 29, 1:24 PM MDT | Special Weather Statement | EPZ | Otero | 36 min |
| Jul 29, 1:29 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Jul 29, 1:57 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 29, 2:01 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 119 min |
| Jul 29, 2:09 PM MDT | Special Weather Statement | EPZ | Sierra | 21 min |
| Jul 29, 2:09 PM MDT | Special Weather Statement | EPZ | Otero | 36 min |
| Jul 29, 2:27 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Jul 29, 2:37 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Jul 29, 2:39 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Jul 29, 3:13 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 29, 3:15 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Jul 29, 3:16 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Jul 29, 3:54 PM MDT | Special Weather Statement | EPZ | Doña Ana | 36 min |
| Jul 29, 4:03 PM MDT | Special Weather Statement | EPZ | Luna | 27 min |
| Jul 29, 4:34 PM MDT | Special Weather Statement | EPZ | Luna | 26 min |
| Jul 29, 5:24 PM MDT | Special Weather Statement | EPZ | 36 min | |
| Jul 29, 5:31 PM MDT | Special Weather Statement | EPZ | Otero | 29 min |
| Jul 29, 5:52 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 29, 3:57 PM MDT | Special Weather Statement | EPZ | El Paso | 33 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.